Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WHAT IS HAPPENING TO MY TOOTH
Dec 3, 2004

Hi , i asked you a question about the horrible situation of my tooth and wanted to know my HIV status, so I am positive for 10 years, currently my vl=0 and cd4 around 700-800. I am taking Viread, Stocrin and Videx before I took Zerit instead of the Viread but my doctor switched it cause of hard lipo...(don't see any changes for now). Why are my tooth are falling and breaking? Has that got some how to do with the HIV and/or drugs? One more question, as mentioned I stopped with Zerit almost a year ago but so far no improvement. I started to go to the gym, what is better/recomended aerobic or weight training ... I am thinking of getting a fat suction after I'll get pregnant (i am tryig now to get pregnant). Appreciate your advice.

Response from Dr. Conway

There are 2 issues with your mouth. The first of these is dry mouth (xerostomia) that is fairly common with HIV infection. This allows food and bacteria to collect in your mouth and may promote caries and tooth loss. Using artificial saliva or chewing sugarless gum may help.

Another thing is increased gingivitis and related conditions. As discussed on the project inform website, "gingivitis is inflammation of the gums, sometimes accompanied by bleeding and bad breath, caused by a bacteria infection. Periodontal disease includes all diseases of the gums, teeth and underlying bone. People living with HIV are more susceptible to these fairly common conditions and may also experience more rapid and severe forms of gingivitis and periodontal disease. These more severe forms include linear gingivitis erythema and necrotizing ulcerative periodontitis, conditions that occur almost exclusive in people living with HIV".

As for the lipodystrophy, changing drugs will certainly stop its progression, but may not, unfortunately, reverse it. A good exercise program may help, with 5 sessions/week alternating aerobic and weight training.



Previous
side efects
Next
Higher CD4 in the afternoon??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement